Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 78, NWS Baltimore/Washington

July 13, 20115 counties in Virginia; Charles County, Prince George's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 13, 2011, 3:45 PM EDT for 5 counties in Virginia; Charles County, Prince George's County, Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 3:45 PM EDT (19:45 UTC)
Expired
Jul 13, 2011, 6:45 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Charles County, MD, Prince George's County, MD, City of Alexandria, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:20 PM EDTFLASH FLOOD1 Ssw La Plata, MDSAINT MARYS AVENUE CLOSED DUE TO HIGH WATER.
Jul 13, 4:20 PM EDTFLASH FLOOD2 Nnw La Plata, MDWASHINGTON AVENUE CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS51 KLWX 131945
FFWLWX
MDC017-033-VAC059-153-510-683-685-132245-
/O.NEW.KLWX.FF.W.0078.110713T1945Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  CITY OF MANASSAS IN NORTHERN VIRGINIA...
  CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
  SOUTHERN CITY OF ALEXANDRIA IN NORTHERN VIRGINIA...
  CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
  SOUTHERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
  NORTHERN CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 645 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL THAT WILL LEAD TO FLASH
  FLOODING IN THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE BULL RUN...BURKE...DALE CITY...FORT BELVOIR...FRANCONIA...
  HAYMARKET...HYBLA VALLEY...LAKE RIDGE...LORTON...MANASSAS...
  MONTCLAIR...NEWINGTON...THE I395 AND I495 INTERCHANGE...
  SPRINGFIELD...WOODBRIDGE...CLINTON...FRIENDLY...INDIAN HEAD...LA
  PLATA...OXON HILL...ST. CHARLES...WALDORF...FORT WASHINGTON...
  GROVETON...HUNTINGTON AND NATIONAL HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
      3857 7726 3862 7756 3886 7769 3881 7738
      3881 7706 3874 7706 3871 7713 3862 7716
      3862 7713 3868 7712 3870 7704 3881 7703
      3880 7683 3855 7672

$$

SBK
2 follow-up statements
226 
WGUS71 KLWX 132107
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT WED JUL 13 2011

MDC017-033-VAC059-153-510-683-685-132245-
/O.CON.KLWX.FF.W.0078.000000T0000Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-
CITY OF ALEXANDRIA VA-PRINCE WILLIAM VA-FAIRFAX VA-CHARLES MD-
507 PM EDT WED JUL 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHERN CHARLES...SOUTHERN FAIRFAX...PRINCE WILLIAM...SOUTHERN CITY
OF ALEXANDRIA...CITY OF MANASSAS PARK...CITY OF MANASSAS AND
SOUTHWESTERN PRINCE GEORGES COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT THE VERY 
HEAVY RAIN HAS NOW MOVED SOUTH OF THE WARNED AREA. HOWEVER...FLASH 
FLOODING MAY TAKE A WHILE TO SUBSIDE...AND SOME CREEKS AND STREAMS 
ARE STILL RISING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATIONAL
HARBOR...HUNTINGTON...GROVETON...FORT WASHINGTON...OXON HILL...
FRIENDLY...CLINTON...SPRINGFIELD...THE I395 AND I495 INTERCHANGE...
NEWINGTON...MANASSAS...LORTON...LAKE RIDGE...HYBLA VALLEY...
HAYMARKET...FRANCONIA...FORT BELVOIR...BURKE AND BULL RUN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
      3857 7726 3862 7756 3886 7769 3881 7738
      3881 7706 3874 7706 3871 7713 3862 7716
      3862 7713 3868 7712 3870 7704 3881 7703
      3880 7683 3855 7672

$$

SBK
892 
WGUS71 KLWX 132244
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT WED JUL 13 2011

MDC017-033-VAC059-153-510-683-685-132254-
/O.EXP.KLWX.FF.W.0078.000000T0000Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-
CITY OF ALEXANDRIA VA-PRINCE WILLIAM VA-FAIRFAX VA-CHARLES MD-
644 PM EDT WED JUL 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR NORTHERN
CHARLES...SOUTHERN FAIRFAX...PRINCE WILLIAM...SOUTHERN CITY OF
ALEXANDRIA...CITY OF MANASSAS PARK...CITY OF MANASSAS AND
SOUTHWESTERN PRINCE GEORGES COUNTIES...

LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
      3857 7726 3862 7756 3886 7769 3881 7738
      3881 7706 3874 7706 3871 7713 3862 7716
      3862 7713 3868 7712 3870 7704 3881 7703
      3880 7683 3855 7672

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:43 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 13, 2:43 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT WED JUL 13 2011

.SYNOPSIS...

HIGH PRESSURE DOMINATES MID-ATLANTIC WEATHER THROUGH THE WEEKEND.
LOW PRESSURE MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /REMAINDER OF AFTERNOON/...

CURRENT RADAR REFLECTIVITY DEPICTS SHOWERS AND THUNDERSTORMS FIRING
IN FRONT OF A COLD FRONT THAT WILL DRIFT OFF THE ATLANTIC SEABOARD
TONIGHT. SATELLITE IMAGERY SHOWS A TROUGH DIGGING TO THE SOUTHEAST
ACROSS THE MIDATLANTIC STATES. THIS SHORTWAVE TROUGH IS PROVIDING
THE PRIMARY TRIGGER FOR CONVECTION THIS AFTERNOON.

12Z SOUNDINGS INDICATE AN ENVIRONMENT...THAT AFTER WARMING THIS
AFTERNOON...HAS CAPE OF AROUND 1200 J/KG. A JET STREAK CURRENTLY
LOCATED JUST TO THE NORTH OF THE CWA IS HELPING TO PROVIDE A FAIR
AMOUNT OF SHEAR. DCAPE MEASUREMENTS FROM A MODIFIED SOUNDING SHOW
THE POTENTIAL FOR DOWN DRAFTS AROUND 60KT. THE PRIMARY THREAT FOR
CONVECTION THIS AFTERNOON WILL BE IN THE FORM OF DAMAGING WINDS.
CONVECTION SHOULD SPREAD TO THE SOUTH AND EAST ACROSS THE CWA
THROUGH 5 PM. THE MAIN SEVERE THREAT WILL BE AREAS FROM THE DC METRO
SOUTH AND EAST OF I-81. THUNDERSTORMS SHOULD LARGELY BE OUT OF THE
AREA BY EARLY EVENING.

&&

.SHORT TERM /TONIGHT AND THURSDAY/...

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. SKIES WILL CLEAR
OVERNIGHT AND REMAIN ONLY PARTLY CLOUDY TOMORROW. TEMPERATURES
TOMORROW WILL BE SLIGHTLY BELOW NORMAL WITH HIGHS IN THE MID 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND FRIDAY...THEN REMAINS
OVERHEAD THROUGH SATURDAY NIGHT. THIS WILL LEAD TO A SEVERAL DAY
PERIOD OF BELOW NORMAL TEMPERATURES WITH ATYPICALLY LOW RELATIVE
HUMIDITY. MAXIMA SHUD AVERAGE BELOW 85F WITH MINIMA IN M50S-L60S
OUTSIDE OF URBAN CENTERS.

CWA WILL MOST LIKELY BE PRECIP-FREE THRU MON AS SFC RIDGE DEPARTS TO
THE E AND UPR RIDGE BUILDS OVRHD. HOWEVER...WITH INCRG SLY FLOW AND
RISING H8-5 HEIGHTS...TEMPS AND RH WILL GRADUALLY RISE.

LONGWAVE TROF DIGS INTO NERN CONUS AS UPR RIDGE RETROGRADES INTO
CNTRL PLAINS MON NGT THRU TUE NGT. LEE TROF/TERRAIN FEATURES WARRANT
AT LEAST LOW POPS NWRN AREAS DURG THIS PERIOD...AND SFC BNDRY/CDFNT
MAY BE ABLE TO SLIDE SWD INTO RGN BEFORE END OF XTDD PERIOD.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD LOWER VSBYS
AT AREA TERMINALS UNTIL EARLY THIS EVENING. STRONG WIND GUSTS IN
SHOWERS AND STORMS ARE POSSIBLE. CIGS WILL HOLD STEADY AROUND 4000
TO 5000 FT UNTIL AROUND MIDNIGHT. BEHIND THE FRONT...HIGH PRESSURE
WILL BUILD OVER THE REGION WITH CLEARING SKIES TOMORROW. AN
INCREASING PRESSURE GRADIENT ASSOCIATED WITH THE FROPA WILL CAUSE
NORTHWEST GUSTS TO 20KT LATE THIS EVENING AND INTO EARLY TOMORROW
MORNING.

HIGH PRESSURE WILL BE DRY/VFR CONDS AND LGT WINDS FOR THE END OF WK
AND THIS WKEND ACRS THE TERMINALS.

&&

.MARINE...

SCA IN EFFECT UNTIL 8 AM THU. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE AND THE HIGH PRESSURE
SYSTEM IN ITS WAKE WILL CAUSE NORTH WIND TO GUSTS ABOVE 18 KT OVER
THE CHESAPEAKE BAY OVERNIGHT.

HIPRES DOMINATES THE WATERS FROM THE END OF THIS WK THRU EARLY NEXT
WEEK. SLY WINDS PREVAIL WITH SPEEDS LIKELY RMNG BELOW SCA THRESHOLDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM EDT
     THURSDAY FOR ANZ530>534-537-539>541-543.

&&

SYNOPSIS...SBK/CJL
NEAR TERM...CJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...SBK/CJL
MARINE...SBK/CJL
Hazardous weather outlook, Jul 13, 2:29 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT WED JUL 13 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
229 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER
AND PORTIONS OF THE MARYLAND CHESAPEAKE BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY CONTINUES OVER A PORTION OF THE WATERS
EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141230-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
229 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

In the hours before

Local storm report, Jul 13, 3:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      1 ENE TYSONS CORNER     38.92N  77.22W
07/13/2011                   FAIRFAX            VA   CO-OP OBSERVER

            ROUTE 123 CLOSED UNDER I-495 DUE TO FLOODING.

&&

EVENT NUMBER LWX1101196

CJL
Local storm report, Jul 13, 3:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FLASH FLOOD      2 SW WOLF TRAP          38.92N  77.31W
07/13/2011                   FAIRFAX            VA   CO-OP OBSERVER

            SWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER
            MILL RD AND LAWYERS RD.

&&

EVENT NUMBER LWX1101197

CJL
Local storm report, Jul 13, 3:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      1 SW HERNDON            38.96N  77.39W
07/13/2011                   FAIRFAX            VA   TRAINED SPOTTER

            ALABAMA DRIVE CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER LWX1101198

SBK
Local storm report, Jul 13, 3:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      3 NE HERNDON            39.00N  77.36W
07/13/2011                   FAIRFAX            VA   TRAINED SPOTTER

            FOREST HEIGHTS COURT CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER LWX1101199

SBK
Local storm report, Jul 13, 3:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      2 SW WOLF TRAP          38.92N  77.31W
07/13/2011                   FAIRFAX            VA   CO-OP OBSERVER

            SWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER
            MILL RD AND LAWYERS RD.

&&

CORRECTED EVENT TIME

EVENT NUMBER LWX1101197

SBK
Local storm report, Jul 13, 3:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 PM EDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      VIENNA                  38.90N  77.27W
07/13/2011                   FAIRFAX            VA   TRAINED SPOTTER

            CENTER STREET AND ROUTE 123 CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER LWX1101200

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:38 PM EDTSpecial Weather StatementLWXLoudoun37 min
Jul 13, 2:19 PM EDTSpecial Weather StatementLWXCity of Fairfax26 min
Jul 13, 2:27 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester35 min
Jul 13, 2:33 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church42 min
Jul 13, 2:37 PM EDTSpecial Marine WarningLWX83 min
Jul 13, 2:40 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William50 min
Jul 13, 2:53 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church and 1 more37 min
Jul 13, 3:07 PM EDTFlash Flood WarningLWXArlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 1 more3 hr
Jul 13, 3:13 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford, City of Alexandria47 min
Jul 13, 3:19 PM EDTSpecial Marine WarningLWX86 min
Jul 13, 3:24 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax and 3 more41 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Page, Rappahannock33 min
Jul 13, 3:52 PM EDTSpecial Marine WarningLWX83 min
Jul 13, 3:54 PM EDTSpecial Marine WarningLWX96 min
Jul 13, 3:55 PM EDTSpecial Marine WarningLWX95 min
Jul 13, 3:58 PM EDTSpecial Weather StatementLWXAlbemarle32 min
Jul 13, 4:02 PM EDTSevere Thunderstorm WarningLWXKing George43 min
Jul 13, 4:30 PM EDTSevere Thunderstorm WarningLWXKing George45 min
Jul 13, 4:42 PM EDTSpecial Weather StatementLWXOrange33 min
Jul 13, 4:46 PM EDTSpecial Weather StatementLWXKing George, Stafford, City of Fredericksburg29 min
Jul 13, 4:51 PM EDTSpecial Weather StatementLWXAlbemarle, Greene, City of Charlottesville24 min
Jul 13, 5:08 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Orange, Spotsylvania52 min
Jul 13, 5:33 PM EDTSpecial Weather StatementLWXSpotsylvania27 min
Jul 13, 6:38 PM EDTSpecial Weather StatementLWXBuckingham37 min
Jul 13, 1:43 PM EDTSpecial Weather StatementLWXFrederick32 min
Jul 13, 2:00 PM EDTSpecial Weather StatementLWXMontgomery30 min
Jul 13, 2:16 PM EDTSpecial Weather StatementLWXMontgomery29 min

Nearby

Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.